Alert archive / New York / Frost Advisories in 2007

Frost Advisory 7, NWS Albany, NY

May 21, 200713 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts

NWS Albany, NY issued this frost advisory at May 21, 2007, 3:42 AM EDT for 13 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at May 22, 2007, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 21, 2007, 3:42 AM EDT (07:42 UTC)
In effect from
May 22, 2007, 2:00 AM EDT
Expired
May 22, 2007, 6:36 AM EDT
In force
5 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 29 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2007-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2007-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 210742
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
342 AM EDT MON MAY 21 2007


MAZ001-025-NYZ038>041-043-047-048-051-054-058-061-063-083-084-
VTZ013-015-212100-
/O.NEW.KALY.FR.Y.0007.070522T0600Z-070522T1100Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
342 AM EDT MON MAY 21 2007

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY FOR THE SCHOHARIE AND MOHAWK VALLEYS...THE EASTERN
CATSKILLS..THE NORTHERN AND CENTRAL TACONICS...THE HELDERBERGS...
SOUTHEAST WARREN COUNTY...WASHINGTON COUNTY...NORTHERN SARATOGA
COUNTY...BENNINGTON COUNTY...EASTERN WINDHAM COUNTY AND BERKSHIRE
COUNTY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY.

A CHILLY AIR MASS OVER THE REGION...ACCOMPANIED BY CLEAR SKIES
AND NEARLY CALM WINDS...WILL RESULT IN TEMPERATURES DROPPING
INTO THE 33 TO 36 DEGREE RANGE LATE TONIGHT AND EARLY TUESDAY
MORNING. THIS SHOULD RESULT IN AREAS OF FROST FORMING ACROSS THE
ADVISORY AREA. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS71 KALY 211926
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
326 PM EDT MON MAY 21 2007

MAZ001-025-NYZ038>041-043-047-048-051-054-058-061-063-083-084-
VTZ013-015-221100-
/O.CON.KALY.FR.Y.0007.070522T0600Z-070522T1100Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
326 PM EDT MON MAY 21 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY.

A CHILLY AIR MASS OVER THE REGION...ACCOMPANIED BY A MOSTLY CLEAR
SKY AND NEARLY CALM WINDS...WILL RESULT IN TEMPERATURES DROPPING
INTO THE 33 TO 36 DEGREE RANGE LATE TONIGHT AND EARLY TUESDAY
MORNING. THIS SHOULD RESULT IN AREAS OF FROST FORMING ACROSS THE
ADVISORY AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KALY 221036
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
636 AM EDT TUE MAY 22 2007


MAZ001-025-NYZ038>041-043-047-048-051-054-058-061-063-083-084-
VTZ013-015-221145-
/O.CAN.KALY.FR.Y.0007.000000T0000Z-070522T1100Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
636 AM EDT TUE MAY 22 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE BEGUN TO RISE ACROSS THE REGION...AND ANY FROST
THAT MAY HAVE FORMED LAST NIGHT HAS ALREADY MELTED OR WILL DO SO
VERY SOON.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at May 21, 1:40 AM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 21, 1:40 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
140 AM EDT MON MAY 21 2007

.SYNOPSIS...
THE UPPER LEVEL LOW NEAR EASTERN MAINE WILL CONTINUE TO MOVE INTO
SOUTHEASTERN CANADA THIS MORNING.  HIGH PRESSURE WILL BUILD SOUTH
FROM THE HUDSON BAY REGION OF CANADA...AND TAKE CONTROL OF OUR
WEATHER FOR MUCH OF THE UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SHOWERS CONTINUING MAINLY EAST OF THE HUDSON RIVER...AS UPPER
LEVEL DISTURBANCE AND JET MAX SLIDES THROUGH. RADAR ECHOES HAVE
DECREASED IN INTENSITY...AS STABILIZATION OCCURS WITH LOSS OF
DAYTIME HEATING. FAIRLY EXPANSIVE BATCH OF SHOWERS EXTENDING FROM
THE TACONICS/BERKSHIRES NORTHWARD THROUGH THE UPPER HUDSON VALLEY.
HAVE INCREASED POPS TO LIKELY IN THESE AREAS FOR THE REST OF THE
EVENING...AND REMOVED MENTION OF THUNDER. STEADIER SHOWERS SHOULD
TAPER OFF BY AROUND MIDNIGHT...AS THE SYSTEM MOVES EAST.
STILL...PLENTY OF CLOUDS LEFTOVER THOUGH WITH N-NW FLOW
DEVELOPING. CLEAR WILL TAKE PLACE MONDAY MORNING...AS DRIER AIR
ADVECTS INTO THE REGION.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
CLEARING ALL AREAS AND BOUNDARY LAYER COOLS. BASED ON MIXING
POTENTIAL WITH STRONG MAY SUN...HIGHS MONDAY MAINLY IN THE
60S...NEAR 60 NORTH AND NEAR 70 SOUTH. SURFACE HIGH PRESSURE
SETTLES OVER THE REGION MONDAY NIGHT AND EARLY TUESDAY. SOME AREAS
OF FROST POSSIBLE IN LAKE GEORGE AND SARATOGA REGIONS...ALONG WITH
THE ADIRONDACKS...BUT STILL NOT CONFIDENT ENOUGH COVERAGE FOR
FROST WARNINGS YET. AFTER A COOL START TUESDAY MORNING...STRONG
SUN WILL HELP TEMPERATURES CLIMB TO THE MID 60S TO LOWER 70S.

UPPER RIDGING CONTINUES TO BUILD INTO THE REGION TUESDAY NIGHT
THROUGH FRIDAY...AS THE SURFACE HIGH PRESSURE BECOMES DISPLACED TO
OUR SOUTH. THE BOUNDARY LAYER WILL WARM STEADILY...AND
TEMPERATURES WILL REACH WELL INTO THE 70S WEDNESDAY...PERHAPS
NUDGING 80.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER RIDGE STILL IN CONTROL WEDNESDAY NIGHT THROUGH FRIDAY...WITH
CONTINUED SOUTHWEST LOW LEVEL FLOW...AND TEMPERATURES REACHING
INTO THE 80S WEDNESDAY AND THURSDAY. A WEAK COLD FRONT APPROACHES
FRIDAY AND SATURDAY...SO WITH SOME MORE CLOUDS AND GRADUALLY
INCREASING CHANCES FOR SHOWERS...HIGHS IN THE UPPER 70S TO NEAR
80. SOME DISAGREEMENTS IN GUIDANCE ON THE STRENGTH AND TIMING OF
THE SYSTEM NEXT WEEKEND...BUT THE BEST CHANCES FOR RAIN AND A COLD
FRONTAL PASSAGE MAY BE MORE TOWARD SUNDAY.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
SFC HIGH PRESSURE CONTINUES TO BUILD IN FROM S-CNTRL ONTARIO THIS
MORNING.  AN OCCLUDED LOW SLOWLY CONTINUES TO LIFT NORTHEAST INTO
NOVA SCOTIA TODAY.  DRIER AIR WILL CONTINUE TO FILTER INTO UPSTATE
NY AND WRN NEW ENGLAND.  CIGS WILL CONTINUE TO BE VFR THIS MORNING.
THE BASES WILL TEND TO BE 3.5-5 KFT AGL.  BETWEEN 10-14Z...THE CIGS
WILL BECOME SCT-BKN AT AROUND 4-5 KFT.  BY THE EARLY
AFTERNOON...ENOUGH SUBSIDENCE WITH N/NW WINDS OF AROUND 10 KTS WITH
A FEW GUSTS TO 20 KTS AT KALB WILL GENERALLY PRODUCE MOSTLY SUNNY
CONDITIONS WITH SCATTERED CLOUDS.  HIGH PRESSURE WILL BUILD INTO
W-CNTRL NY BY 00Z WITH CLEAR SKIES AND LIGHT TO CALM WINDS.

TUESDAY...VFR NO SIG WX.
WEDNESDAY...VFR NO SIG WX.
THURSDAY...VFR NO SIG WX.
FRIDAY...VFR. ISOLD/WDLY SCT THUNDERSTORMS.

&&

.HYDROLOGY...
RAINFALL AMOUNTS FROM RECENT STORM PRODUCED 0.50-1.0 ACROSS NORTHERN
AND EASTERN BASINS...WITH LESS...GENERALLY 0.25-0.50 ACROSS SOUTHERN
BASINS. THIS HAS RESULTED IN ONLY MINOR RISES...OF 1 FOOT OR LESS.
SCATTERED SHOWERS/TSTMS THIS AFTERNOON/EVENING MAY PRODUCE
ADDITIONAL AMOUNTS OF UP TO ONE QUARTER TO ONE HALF INCH. THIS
SHOULD HAVE LITTLE OR NO AFFECT ON AREA RIVERS/STREAMS.

EXPECT NO RAINFALL FROM LATE TONIGHT...INTO AT LEAST THE MIDDLE OF
THIS WEEK...ALLOWING RIVER LEVELS TO GRADUALLY FALL ONCE AGAIN.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...TAW/NAS/JPV
NEAR TERM...JPV
SHORT TERM...NAS
LONG TERM...NAS
AVIATION...TAW
HYDROLOGY...KL
Hazardous weather outlook, May 20, 8:26 PM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
826 PM EDT SUN MAY 20 2007

NYZ032-033-042-082-VTZ014-211100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
WESTERN WINDHAM-
826 PM EDT SUN MAY 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS OF
NEW YORK AND GREENS OF SOUTHERN VERMONT.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-084-
VTZ013-015-211100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM-
826 PM EDT SUN MAY 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CONNECTICUT...
WESTERN MASSACHUSETTS...BENNINGTON COUNTY AND THE CONNECTICUT
VALLEY OF SOUTHERN VERMONT...THE MOHAWK VALLEY...EASTERN
CATSKILLS...GREATER CAPITAL DISTRICT AND MID AND UPPER HUDSON
VALLEY OF NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

UNDER A CLEAR SKY MONDAY NIGHT...TEMPERATURES COULD FALL TO NEAR
FREEZING ACROSS LOCALITIES WITHIN THIS AREA WHERE THE AGRICULTURAL
SEASON HAS BEGUN. IF THE THREAT BECOMES MORE CERTAIN...THEN FROST
ADVISORIES OR A FREEZING WARNING WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New York, 2007Frost Advisories in Vermont, 2007Frost Advisories in Massachusetts, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.